Alert archive / Kansas / High Wind Warnings in 2025
High Wind Warning 3, NWS Topeka, KS
NWS Topeka, KS issued this high wind warning at Mar 14, 2025, 2:45 AM CDT for 23 counties in Kansas. It took effect at Mar 14, 2025, 12:00 PM CDT. It was in force for 8 hr. 23 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 14, 2025, 2:45 AM CDT (07:45 UTC)
- In effect from
- Mar 14, 2025, 12:00 PM CDT
- Expired
- Mar 14, 2025, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 1:51 PM CDT | NON-TSTM WND GST 60 | 5 Nnw Olpe, KS | KEMP. |
| Mar 14, 2:53 PM CDT | NON-TSTM WND GST 59 | 1 Wsw Berryton, KS | ASOS station KFOE Topeka Forbes. |
| Mar 14, 2:55 PM CDT | NON-TSTM WND GST 59 | 3 Nne Princeton, KS | AWOS station KOWI Ottawa. |
| Mar 14, 3:00 PM CDT | NON-TSTM WND GST 60 | 2 Ne Ogden, KS | ASOS station KMHK Manhattan. |
| Mar 14, 3:00 PM CDT | NON-TSTM WND DMG | 1 E Mclouth, KS | EM sent pictures of a collapsed barn. Time estimated. Delayed report. |
| Mar 14, 3:00 PM CDT | NON-TSTM WND DMG | 5 Wnw Valley Falls, KS | EM sent pictures of damage to a building and 3 power poles snapped from flying debris. Delayed report. |
| Mar 14, 3:09 PM CDT | NON-TSTM WND DMG | Emporia, KS | Several power lines down and outages across Emporia and the county. |
| Mar 14, 3:11 PM CDT | NON-TSTM WND GST 65 | 2 E Clay Center, KS | Mesonet station EW5822 Clay Center. |
| Mar 14, 3:15 PM CDT | NON-TSTM WND GST 59 | 3 N New Strawn, KS | AWOS station KUKL Burlington. |
| Mar 14, 3:20 PM CDT | NON-TSTM WND GST 63 | 2 E Clay Center, KS | Mesonet station EW5822 Clay Center. |
| Mar 14, 3:25 PM CDT | NON-TSTM WND GST 64 | 1 Wsw Berryton, KS | ASOS station KFOE Topeka Forbes. |
| Mar 14, 3:30 PM CDT | NON-TSTM WND GST 60 | 2 Ne Saint Marys, KS | Mesonet station DW0314 Saint Marys. |
| Mar 14, 3:35 PM CDT | NON-TSTM WND GST 60 | 3 Nne Princeton, KS | AWOS station KOWI Ottawa. |
| Mar 14, 3:52 PM CDT | NON-TSTM WND GST 61 | 5 Nne Lawrence, KS | ASOS station KLWC Lawrence. |
| Mar 14, 4:15 PM CDT | NON-TSTM WND GST 60 | 3 N New Strawn, KS | AWOS station KUKL Burlington. |
| Mar 14, 4:22 PM CDT | NON-TSTM WND DMG | Burlington, KS | Social media report of roof peeled off the back of Burlington auto parts store. |
| Mar 14, 4:24 PM CDT | NON-TSTM WND GST 31 | 2 Nnw Everest, KS | Mesonet station UP828 2.5 N Everest (UPR). |
| Mar 14, 4:24 PM CDT | NON-TSTM WND GST 64 | 2 Nnw Everest, KS | Corrects previous non-tstm wnd gst report from 2 NNW Everest. Mesonet station UP828 2.5 N Everest (UPR). |
| Mar 14, 4:33 PM CDT | NON-TSTM WND GST 62 | 3 Ene Topeka, KS | ASOS station KTOP Topeka. |
| Mar 14, 4:53 PM CDT | NON-TSTM WND GST 61 | 1 Wsw Berryton, KS | ASOS station KFOE Topeka Forbes. |
| Mar 14, 4:55 PM CDT | NON-TSTM WND GST 62 | 2 Sse Concordia, KS | ASOS station KCNK Concordia. |
| Mar 14, 5:05 PM CDT | NON-TSTM WND GST 77 | 1 W Burlington, KS | EM received report from personal weather station. Delayed report. |
| Mar 14, 5:20 PM CDT | NON-TSTM WND GST 71 | 5 Nne Lawrence, KS | ASOS station KLWC Lawrence. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2506 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
489 WWUS73 KTOP 140745 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 245 AM CDT Fri Mar 14 2025 KSZ026-039-040-054>056-058-059-150000- /O.UPG.KTOP.HW.A.0002.250314T1500Z-250315T0100Z/ /O.NEW.KTOP.HW.W.0003.250314T1700Z-250315T0000Z/ Jefferson-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Overbrook, Burlingame, Carbondale, Emporia, Lebo, Topeka, Nortonville, McLouth, Garnett, Valley Falls, Perry, Meriden, Oskaloosa, Burlington, Ottawa, Lyndon, Osage City, Lawrence, and Grantville 245 AM CDT Fri Mar 14 2025 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Anderson, Coffey, Douglas, Franklin, Lyon, Osage, Shawnee, and Jefferson Counties. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ012-024-037-038-150000- /O.UPG.KTOP.WI.Y.0003.250314T1700Z-250315T0000Z/ /O.NEW.KTOP.HW.W.0003.250314T1700Z-250315T0000Z/ Brown-Jackson-Morris-Wabaunsee- Including the cities of Eskridge, Council Grove, Harveyville, Horton, Paxico, Maple Hill, Holton, Hiawatha, Alta Vista, McFarland, and Alma 245 AM CDT Fri Mar 14 2025 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Morris, Wabaunsee, Brown, and Jackson Counties. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ010-011-022-023-035-036-150000- /O.CON.KTOP.WI.Y.0003.250314T1700Z-250315T0000Z/ Marshall-Nemaha-Riley-Pottawatomie-Dickinson-Geary- Including the cities of Manhattan, St. Marys, Frankfort, Blue Rapids, Abilene, Wamego, Sabetha, Seneca, Marysville, Junction City, and Herington 245 AM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Dickinson, Geary, Marshall, Nemaha, Pottawatomie, and Riley Counties. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ Gargan
4 follow-up statements
742 WWUS73 KTOP 141531 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 1031 AM CDT Fri Mar 14 2025 KSZ012-024-026-037>040-054>056-058-059-150000- /O.CON.KTOP.HW.W.0003.250314T1700Z-250315T0000Z/ Brown-Jackson-Jefferson-Morris-Wabaunsee-Shawnee-Douglas-Lyon- Osage-Franklin-Coffey-Anderson- Including the cities of Burlingame, Alta Vista, Paxico, Hiawatha, Harveyville, Alma, Carbondale, Council Grove, Perry, Ottawa, Horton, Oskaloosa, Holton, Osage City, Lebo, Meriden, Burlington, Maple Hill, McFarland, Eskridge, Overbrook, McLouth, Valley Falls, Grantville, Lawrence, Topeka, Nortonville, Lyndon, Garnett, and Emporia 1031 AM CDT Fri Mar 14 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of east central and northeast Kansas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ010-011-022-023-035-036-150000- /O.CON.KTOP.WI.Y.0003.250314T1700Z-250315T0000Z/ Marshall-Nemaha-Riley-Pottawatomie-Dickinson-Geary- Including the cities of Manhattan, Abilene, Herington, Blue Rapids, Seneca, Wamego, Junction City, Sabetha, Marysville, Frankfort, and St. Marys 1031 AM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Dickinson, Geary, Marshall, Nemaha, Pottawatomie, and Riley Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving and secure outdoor objects. && $$
660 WWUS73 KTOP 142031 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 331 PM CDT Fri Mar 14 2025 KSZ012-024-026-037>040-054>056-058-059-150000- /O.CON.KTOP.HW.W.0003.000000T0000Z-250315T0000Z/ Brown-Jackson-Jefferson-Morris-Wabaunsee-Shawnee-Douglas-Lyon- Osage-Franklin-Coffey-Anderson- Including the cities of Burlingame, Alta Vista, Paxico, Hiawatha, Harveyville, Alma, Carbondale, Council Grove, Perry, Ottawa, Horton, Oskaloosa, Holton, Osage City, Lebo, Meriden, Burlington, Maple Hill, McFarland, Eskridge, Overbrook, McLouth, Valley Falls, Grantville, Lawrence, Topeka, Nortonville, Lyndon, Garnett, and Emporia 331 PM CDT Fri Mar 14 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Portions of east central and northeast Kansas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strong winds will cause blowing dust to reduce visibilities as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ008-009-020-021-034-150000- /O.EXA.KTOP.WI.Y.0003.000000T0000Z-250315T0000Z/ Republic-Washington-Cloud-Clay-Ottawa- Including the cities of Linn, Belleville, Clifton, Greenleaf, Washington, Bennington, Minneapolis, Clay Center, Hanover, and Concordia 331 PM CDT Fri Mar 14 2025 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 55 mph. * WHERE...Clay, Cloud, Ottawa, Republic, and Washington Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ KSZ010-011-022-023-035-036-150000- /O.CON.KTOP.WI.Y.0003.000000T0000Z-250315T0000Z/ Marshall-Nemaha-Riley-Pottawatomie-Dickinson-Geary- Including the cities of Manhattan, Abilene, Herington, Blue Rapids, Seneca, Wamego, Junction City, Sabetha, Marysville, Frankfort, and St. Marys 331 PM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Dickinson, Geary, Marshall, Nemaha, Pottawatomie, and Riley Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$
611 WWUS73 KTOP 142112 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 412 PM CDT Fri Mar 14 2025 KSZ008>011-020>023-034>036-150100- /O.UPG.KTOP.WI.Y.0003.000000T0000Z-250315T0000Z/ /O.EXB.KTOP.HW.W.0003.000000T0000Z-250315T0100Z/ Republic-Washington-Marshall-Nemaha-Cloud-Clay-Riley-Pottawatomie- Ottawa-Dickinson-Geary- Including the cities of Manhattan, Abilene, Greenleaf, Seneca, Junction City, Frankfort, Belleville, Minneapolis, Linn, Blue Rapids, Wamego, Clifton, Bennington, Hanover, Herington, Washington, Sabetha, Marysville, Clay Center, Concordia, and St. Marys 412 PM CDT Fri Mar 14 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 60 mph. * WHERE...Portions of central, east central, north central, and northeast Kansas. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ012-024-026-037>040-054>056-058-059-150100- /O.EXT.KTOP.HW.W.0003.000000T0000Z-250315T0100Z/ Brown-Jackson-Jefferson-Morris-Wabaunsee-Shawnee-Douglas-Lyon- Osage-Franklin-Coffey-Anderson- Including the cities of Burlingame, Alta Vista, Paxico, Hiawatha, Harveyville, Alma, Carbondale, Council Grove, Perry, Ottawa, Horton, Oskaloosa, Holton, Osage City, Lebo, Meriden, Burlington, Maple Hill, McFarland, Eskridge, Overbrook, McLouth, Valley Falls, Grantville, Lawrence, Topeka, Nortonville, Lyndon, Garnett, and Emporia 412 PM CDT Fri Mar 14 2025 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds 30 to 35 mph with gusts up to 60 mph. * WHERE...Portions of east central and northeast Kansas. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$
241 WWUS73 KTOP 150054 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 754 PM CDT Fri Mar 14 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-150200- /O.EXP.KTOP.HW.W.0003.000000T0000Z-250315T0100Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Perry, Frankfort, Herington, Emporia, Burlingame, Harveyville, Overbrook, Alma, Manhattan, Belleville, Paxico, Marysville, Maple Hill, Lawrence, Council Grove, Horton, Osage City, Minneapolis, Holton, Washington, Concordia, McFarland, Eskridge, Nortonville, Oskaloosa, Hiawatha, St. Marys, Bennington, Meriden, Grantville, Ottawa, Lebo, Sabetha, Clay Center, Greenleaf, Linn, Lyndon, Alta Vista, Wamego, Abilene, Carbondale, Valley Falls, McLouth, Hanover, Blue Rapids, Junction City, Topeka, Burlington, Garnett, Clifton, and Seneca 754 PM CDT Fri Mar 14 2025 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... Southwest winds remain gusty up to 30 mph, shifting to the west with a cold front at 15 to 25 mph sustained, gusting up to 50 mph overnight. $$ Prieto
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this high wind warning went out at Mar 14, 12:36 AM CDT, 2 hours 9 minutes earlier. Its key messages:
- -An impactful system arrives Friday, bringing high wind, extreme fire danger and the possibility of a few thunderstorms. -Much cooler conditions arrive this weekend. -Warm weather returns next week before our next system arrives midweek.
Area forecast discussion, Mar 14, 12:36 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
1236 AM CDT Fri Mar 14 2025
.KEY MESSAGES...
-An impactful system arrives Friday, bringing high wind, extreme
fire danger and the possibility of a few thunderstorms.
-Much cooler conditions arrive this weekend.
-Warm weather returns next week before our next system arrives
midweek.
&&
.DISCUSSION...
Issued at 225 PM CDT Thu Mar 13 2025
This afternoon, an amplified troughing pattern is over the Pacific
Northwest and the Great Basin, and surface low pressure is deepening
in the Foothills of the Colorado Rockies. This is the system set to
impact the area tomorrow, bringing strong winds, extreme fire danger
and the chance of a few thunderstorms to the area.
South winds will increase tonight as low pressure continues to
develop to our west, increasing the pressure gradient. By
sunrise, sustained winds will be between 15 and 20 mph with
gusts to 30 mph, but will increase from there into the
afternoon. The 12Z HREF grand ensemble shows a probability of
60 to 90 percent of at least 45 mph wind gusts for the eastern
half of the forecast area, with up to a 30 percent chances of at
least 55 mph gusts mainly along and southeast of the Kansas
Turnpike. In addition, models are in good agreement with dry air
quickly advecting into central and eastern KS during the
afternoon as the center of the sfc low tracks eastward across
the state. It will be another warm day, so afternoon relative
humidity values could fall to around or less than 20 percent
area-wide. That will set the stage for extreme fire danger so a
Red Flag Warning has been issued area-wide. See more details in
the Fire section below.
The next hazard to watch for is the possibility of thunderstorm
development along the occluded portion of the system in far
northeast KS. Forcing will be strong with the system but instability
appears to be fairly limited. Even so, there could be enough, along
with strong shear values, to allow for storms. If storms develop in
northeast KS, they should quickly track northeast into MO and IA
during the afternoon. Winds will then decrease and shift to the west
and northwest late Friday evening and night as the surface low
tracks into IA.
Fire danger conditions will remain to at least to some extent
through the weekend and into early next week with continued dry
weather, low relative humidities each afternoon and breezy winds,
especially on Saturday and Tuesday. Temperatures will be much
cooler this weekend with highs in the 50s and one night in the
30s -- more normal for this time of the year -- with a trough
aloft and high pressure at the surface. Warm weather quickly
returns next week with highs again near 80 degrees. The next
storm system looking to bring precipitation could arrive next
Wednesday. Both rain and at least light snow appear possible at
that time.
&&
.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1229 AM CDT Fri Mar 14 2025
Expect VFR conditions through the next 24 hours. The winds
early this morning will range between 11 to 14 KTS, with
occasional gusts. A southerly low-level jet will increase to 45
KTS around 1200 feet off the surface. This will cause low-
level windshear across the terminals through 14Z FRI. Through
the mid and late morning hours southerly winds will increase to
25 to 35 KTS with gusts at TOP and KFOE of 45-50 KTS and gusts
at MHK around 40 KTS. The winds will diminish slightly and veer
to the southwest after sunset.
&&
.FIRE WEATHER...
Issued at 243 PM CDT Thur Mar 13 2025
Confidence is high in extreme fire danger setting up tomorrow as
a strong area of low pressure moves into the region. South winds
will increase tonight and throughout the day Friday. Much of the
area will experience sustained winds between 25 and 40 mph with
gusts as high as 50 and 55 mph by mid-afternoon Friday. There
could even be gusts close to 60 mph along and southeast of the
Kansas Turnpike for a brief period in the afternoon. As winds
blow, dry air will quickly rush into central and eastern KS
during the afternoon. Minimum relative humidity could fall to
between 15 and 20 percent in the most extreme conditions, given
another day with temperatures in the low to mid 70s. Fuels
remain dry so a Red Flag Warning has been issued area-wide
tomorrow. Winds will decrease but remain breezy with a shift to
the west and northwest Friday evening and night.
Beyond tomorrow, each day through the weekend and early next
week will present low RH's and breezy winds. Thus, elevated fire
danger is expected to remain in place for this extended period
of time.
&&
.CLIMATE...
Issued at 303 AM CDT Thu Mar 13 2025
Record High Temperatures for March 13:
Record (Year) Forecast
Topeka 83 (1918) 80
Concordia 82 (2012) 80
Record Maximum Low Temperatures for March 14:
Record (Year) Forecast
Topeka 63 (2012) 56
Concordia 56 (2012) 52
&&
.TOP WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 10 AM this morning to 8 PM CDT this
evening for KSZ008-KSZ009-KSZ010-KSZ011-KSZ012-KSZ020-KSZ021-
KSZ022-KSZ023-KSZ024-KSZ026-KSZ034-KSZ035-KSZ036-KSZ037-KSZ038-
KSZ039-KSZ040-KSZ054-KSZ055-KSZ056-KSZ058-KSZ059.
Wind Advisory from noon today to 7 PM CDT this evening for
KSZ010-KSZ011-KSZ012-KSZ022-KSZ023-KSZ024-KSZ035-KSZ036-KSZ037-
KSZ038.
High Wind Watch from 10 AM CDT this morning through this
evening for KSZ026-KSZ039-KSZ040-KSZ054-KSZ055-KSZ056-KSZ058-
KSZ059.
&&
DISCUSSION...Teefey
AVIATION...Gargan
FIRE WEATHER...Teefey
CLIMATE...FlanaganHazardous weather outlook, Mar 13, 2:51 PM CDT, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 251 PM CDT Thu Mar 13 2025 KSZ010>012-022>024-035>038-142000- Marshall-Nemaha-Brown-Riley-Pottawatomie-Jackson-Dickinson-Geary- Morris-Wabaunsee- 251 PM CDT Thu Mar 13 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY... ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT FRIDAY... This Hazardous Weather Outlook is for central Kansas, east central Kansas and northeast Kansas. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Extreme fire danger will be in place Friday afternoon and evening with strong south winds and low relative humidity. South winds will be sustained between 25 and 40 mph with gusts to 50 or 55 mph. A few storms could also develop Friday afternoon and might produce additional strong winds and hail. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf KSZ026-039-040-054>056-058-059-142000- Jefferson-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 251 PM CDT Thu Mar 13 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for east central Kansas and northeast Kansas. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Extreme fire danger will be in place Friday afternoon and evening with strong south winds and low relative humidity. South winds will be sustained between 25 and 35 mph with gusts up to 55 mph. A few storms could also develop Friday afternoon and might produce additional strong winds and hail. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf KSZ008-009-020-021-034-142000- Republic-Washington-Cloud-Clay-Ottawa- 251 PM CDT Thu Mar 13 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY... This Hazardous Weather Outlook is for north central Kansas. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Extreme fire danger will be in place Friday afternoon and evening with strong south winds and low relative humidity. South winds will be sustained between 20 and 30 mph with gusts to 50 or 55 mph. A few storms could also develop Friday afternoon and might produce additional strong winds and hail. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 12:01 PM CDT | Special Weather Statement | TOP | Brown, Jackson | 44 min |
| Mar 14, 2:30 PM CDT | Special Weather Statement | TOP | Anderson | 15 min |
Nearby
High Wind Warnings in Kansas, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.